This topic contains 8 replies, has 5 voices, and was last updated by  Kathleen Sheffer 2 months, 2 weeks ago.

  • Author
    Posts
  • #16402
     Kathleen Sheffer 
    Keymaster

    Since this weekend I have been feeling my left eye twitch on and off for 15-30 seconds at a time. It’s not super concerning, but I believe it may signal low magnesium. Magnesium deficiency is a side effect of the immunosuppressant medications I take to prevent organ rejection after my heart-lung transplant. I take nine tablets of magnesium plus protein per day for a total of 1,197 milligrams of supplemental magnesium. My level remains consistently low every month when I have labs drawn.

    Does anyone else deal with magnesium deficiency? For me, of the scariest symptoms is irregular heartbeat. Eye twitching, whatever, but feeling my healthy transplanted heart racing just like my sick heart once did? No, thank you!

    I always prioritize magnesium-rich foods in my diet, but it doesn’t seem to make a huge difference. My level is on the low end of the acceptable range so I haven’t had to increase my supplementation. Unfortunately there are days when I definitely feel the effects, including today when I am especially fatigued.

    Have you had your magnesium level tested recently?

  • #16426
     Jen Cueva 
    Participant

    Hi Kathleen,
    Wow! That’s a lot of Magnesium! That must be scary when your eye starts twitching. I hope you can get some extra magnesium in and that will stop !

    I’ve been magnesium deficient a few times, but I know my legs and hands seem to shake and my Palpitations are worse , I actually thought it was my potassium , but it came back magnesium low. Thankfully , I haven’t had any issues with it in a few years !

    Please keep us posted !

    • #16436
       Brittany Foster 
      Keymaster

      I have been magnesium deficient before and had very bad headaches from it! They caught this when I was in the hospital before I got my PEG tube put in and man let me tell you, the magnesium through the IV BURNED SO BAD but I caught it immediately and told them to just dilute it as much as they could. that helped with the burning thankfully!

  • #16493
     Gayle Meagher 
    Participant

    I can relate!!! I am a poster child for magnesium!! I can tell you if I have missed a day. I am on diuretics which pull it and more out of your system. Not to mention the other strong meds that deplete our nutrients. I have studied this and follow several health practitioners. I am a member of the Magnesium Advocacy group on FB. It was like drinking thru a fire hose. One thing I learned is that pill form is not fully absorbed. One of the best ways is thru the skin; ie epsom salt baths, mag oil or mag lotion after bath. I also found an ionic liquid mag that really does well. Minerals so so important since our bodies don’t make them and our soil is very depleted. This is what I use and yes, it does taste nasty; but I put it in tart cherry juice and just down it in a shot glass:)
    https://www.amazon.com/Trace-Minerals-Liquid-Mega-Mag-Ounce/dp/B00HW75BOO/ref=sr_1_3?crid=1QLP6KH4XH8ID&keywords=liquid%2Bmagnesium%2Bsupplement&qid=1553743517&s=gateway&sprefix=liquid%2Bmag%2Caps%2C145&sr=8-3&th=1
    I take epsom salt bath or soak my feet in epsom salt almost every night. You are also supposed to have cofactors to help the mag get into your cells and this has those in it. I have a list I can post about which magnesium does what. Let me know if you want it. I didn’t see on here a way to load a pic. Be blessed

    • #16496
       Kathleen Sheffer 
      Keymaster

      That’s a great point about liquid magnesium for absorption! I have used some magnesium oil in the past, but not regularly enough to feel a difference. Do you ever have symptoms of too much magnesium? It’s hard to control the dose with oils and high magnesium can cause GI issues.

      Please do send me the list about different kinds of magnesium. I don’t know the difference!

    • #16506
       Brittany Foster 
      Keymaster

      Thank you for the information Gayle I know this is super helpful! I will probably need to be on some type of supplements too eventually and the ones that are easily absorbed would be best. So good to have people with knowledge of these types of things on the forums. I would have never known all of this !

  • #16559
     Kimberly 
    Participant

    I understand the magnesium deficiency, not due to any type of transplants. I take large quantities of diuretics every day which in turn wash the magnesium, potassium and phosphorus out of my system. I take 500MGs, of magnesium a day, 1000MGs of phosphorus, and 480MGs of potassium daily. I can always tell when my magnesium and potassium are low because I suffer severe muscle cramps, and eye twitching, Or muscle twitching, along with the other incredibly wonderful things that go with it; i.e. fatigue, nausea etc.

    • #16564
       Brittany Foster 
      Keymaster

      Hi Kimberly
      I hope that the replacements and supplements that you’re taking help somewhat with the symptoms you’re experiencing. Nutrition deficiencies and vitamon deficiency certainly isn’t something to be taken lightly is can cause a whole range of symptoms! How are you managing your symptoms now? Are you taking medications for them?

    • #16569
       Kathleen Sheffer 
      Keymaster

      Yes! I take potassium and calcium as well, though the quantity is much less now that I’m off diuretics. I didn’t attribute my nausea earlier this year to magnesium deficiency (because there are so many potential causes!), but it’s interesting that you mention it. Have you found any other ways to supplement your supplements? Haha.

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account